Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 202, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2009, 7:43 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 9, 2009, 8:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:28 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 9, 6:28 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT TUE JUN 9 2009 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... LATEST SFC ANALYSIS SHOWS A DRYLINE EXTENDING FROM NEAR KGGS-KBPG-KFST-THE CHISOS BASIN...W/A COUPLE OF SUPERCELLS RIDING THIS FEATURE. EXPECT THESE TO PERSIST AT LEAST THRU 06Z...ESPECIALLY AT KMAF AND KFST. OTHERWISE...NO MAJOR AVIATION CONCERNS. FORECAST SOUNDINGS INDICATE ALL TERMINALS REACHING CONVECTIVE TEMPS AT VARYING TIMES WEDNESDAY...W/CU HEIGHTS VARIABLE AS WELL...SO VFR CONDITIONS ALL TERMINALS. && .PREV DISCUSSION... /ISSUED 216 PM CDT TUE JUN 9 2009/ DISCUSSION... WATER VAPOR INDICATES WELL ESTABLISHED SW MID LEVEL FLOW WITH AN ABUNDANCE OF MAINLY HIGH CLOUDS. SATELLITE ALSO INDICATES WELL DEFINED SHRTWV TROF IN SRN CALIF AND OFF THE BAJA COAST. MORE DIFFICULT TO DISCERN SHRTWV TROF/S ACRS NRN MEXICO AND TRANS PECOS REGION. STILL MSTR IS FARTHER W TODAY AND MODELS IN AGREEMENT THAT THERE IS A SHRTWV TROF IN SW FLOW (WHICH IT HAS FOR SEVERAL DAYS). ATTP CONCEPTUALIZE TSTMS DEVELOPING ACRS PECOS/BREWSTER COUNTIES MOVING NEWD PUSHING OUTFLOW BOUNDARIES NWD INCREASING POTENTIAL FOR DEVELOPMENT ACRS PB. SEVERE CONCERNS ARE STILL THERE WITH NOTED SUFFICIENT SHEAR. GFS OPTIMISTIC IN DEVELOPING PRECIP BUT IS PROBABLY OVERDONE...NONETHELESS LOCATION LOOKS REASONABLE. AFOREMENTIONED BAJA/CALIF SHRTWV TROF/S WILL GET ABSORBED INTO SW FLOW AND MOVE ACRS AZ/NM WED PASSING WELL TO THE N OF CWFA. STILL ASSOCD MID LEVEL TROF AXIS WILL MOVE E ACRS CWFA AND INSTABILITY WITHIN THIS TROF ENUF TO GENERATE MORNING -SHRA ACRS SRN HALF OF NM AND EXPECT TO SEE ISOLD/SCT -SHRA ACRS SE NM WED MORNING. AS SHRTWV TROF MOVES E FORCING FOR DRY AIR TO PUSH E WILL RETURN AND DRYLINE WILL BE FAVORED TO SET-UP ACRS ERN CWFA WED PM. STORMS WILL HAVE CHANCE TO RE-DEVELOP IN THE AFTERNOON ALONG DRYLINE AS MID LEVEL SPEED PASSES OVERHEAD. MET GUIDANCE HAS BEEN PERSISTENT WITH 30 POPS AT MAF WED PM AND WILL START TO TREND POPS UP SLIGHTLY. PRESENCE OF LOW LEVEL MSTR WILL CONTINUE TO KEEP HIGH TEMPS IN CHECK WED WITH ONLY A FEW 100 DEGREE READINGS ALONG PECOS/RIO GRANDE RIVERS. DRY AIR WILL PUSH FARTHER E THUR AS MID LEVEL FLOW VEERS. 85H TEMPS OF 28-29 SUGGEST TEMPS WILL WARM A FEW DEGREES...U90S CNTRL PB/L100S WRN PB. IT WILL BE GUSTY IN GDP MTNS WITH 25KTS AT 7H. BROAD MID LEVEL RIDGING COURTESY OF SUBTROPICAL RIDGE AND DRY AIR EXPANDING EWD INDICATES SLIGHT WARMING FRI. SAT STILL LOOKS TO SEE MORE SUBSTANTIAL WARMING WITH 85H TEMPS 30-33C. MID LEVEL FLOW A LITTLE MORE SW SUNDAY SO MSTR SHOULD BE A LITTLE HIER AT LEAST IN THE E...85H THERMAL RIDGE AXIS WILL MOVE W SOME...SO FEW DEGREES COOLING ACRS ERN HALF OF PB WITH LITTLE CHANGE OR HOTTER ACRS TRANS PECOS/SE NM. ANOTHER MID LEVEL TROF MOVES ONTO W COAST BY MONDAY SO SW MID LEVEL FLOW WILL CONTINUE MON/TUE WITH NARROW HIGH AMPLITUDE 85H THERMAL RIDGE FAVORED TO BE POSITIONED ACRS UPPER TRANS PECOS/WRN PB/SE NM. 7H TEMPS FRI-TUE 14-16C...HOT. FIRE WEATHER... NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH MID-WEEK ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS. THE NEXT COUPLE DAYS WILL BE MARKED BY AN EASTWARD MOVING DRYLINE THROUGH THE DAY WITH A RETREATING DRYLINE AT NIGHT. BEHIND THE DRYLINE...VERY DRY CONDITIONS CAN BE EXPECTED WITH AFTERNOON MINIMUM RH LEVELS FALLING INTO THE LOWER TEENS TO SINGLE DIGITS. 20 FOOT WINDS WILL INCREASE BY WEDNESDAY MORNING/AFTERNOON AS AN UPPER-LEVEL DISTURBANCE PASSES TO THE NORTH. FORECAST SOUNDINGS FROM ACROSS THE REGION INDICATE UNSTABLE LOW TO MID-LEVEL CONDITIONS WHICH WILL ALLOW STRONGER WINDS ALOFT TO MIX TO THE SURFACE. AFTERNOON 20 FOOT WINDS ACROSS THE GUADALUPE MOUNTAINS WILL LIKELY REACH INTO THE 15 TO 25 MPH RANGE...WITH HIGHER GUSTS POSSIBLE. MEANWHILE...20 FOOT WINDS OF 10 TO 20 MPH WILL BE POSSIBLE ACROSS THE SOUTHEAST NEW MEXICO PLAINS. A RED FLAG WARNING MAY BE NEEDED FOR WEDNESDAY AFTERNOON PENDING THE ARRIVAL OF ADDITIONAL MODEL GUIDANCE. SIMILAR CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS ON THURSDAY AS A FRONTAL BOUNDARY/LOW PRESSURE CENTER SAG SOUTH TOWARDS THE REGION. RH RECOVERY TONIGHT WILL REBOUND INTO THE GOOD CATEGORY ACROSS THE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS HOWEVER ONLY POOR TO FAIR RH RECOVERY CAN BE EXPECTED WEDNESDAY NIGHT AS THE DRYLINE REMAINS EAST CUTTING OFF THE RETURN OF LOW-LEVEL MOISTURE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, Jun 9, 1:48 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 148 PM CDT TUE JUN 9 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 148 PM CDT TUE JUN 9 2009 /1248 PM MDT TUE JUN 9 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS AND BIG BEND AREAS. A DRYLINE WILL CONTINUE NUDGING EASTWARD THIS AFTERNOON INTO A MODERATELY UNSTABLE AIRMASS. THIS IN COMBINATION WITH MODERATE LEVELS OF SHEAR ALOFT WILL ALLOW SOME STORMS TO REACH SEVERE LIMITS. IT CURRENTLY APPEARS THE GREATEST THREATS WILL BE LARGE HAIL IN EXCESS OF 1 INCH ALONG WITH WIND SPEEDS GREATER THAN 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS THE STOCKTON PLATEAU AND LOWER TRANS PECOS AREAS. HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY STORMS THAT DEVELOP. THUNDERSTORM ACTIVITY MAY CONTINUE INTO THE EARLY EVENING BEFORE DIMINISHING LATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON ACROSS THE CENTRAL AND EASTERN PERMIAN BASIN...AS WELL AS THE LOWER TRANS PECOS TO INCLUDE THE STOCKTON PLATEAU. AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH OF THE AREA WHICH WILL HELP PUSH THE SURFACE DRYLINE EAST ONCE AGAIN. MODERATE LEVELS OF INSTABILITY ALONG WITH STRONG WINDS ALOFT IN ASSOCIATION WITH THE PASSING UPPER DISTURBANCE WILL AGAIN ALLOW STORMS TO BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS AGAIN BEING THE MAIN THREATS. THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING HOURS BEFORE DISSIPATING BY MIDNIGHT. NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEAST NEW MEXICO. IF PLANS CALL FOR OUTSIDE ACTIVITIES...ALL EFFORTS SHOULD BE MADE TO PREVENT ACCIDENTAL FIRE STARTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 9, 2:38 PM CDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 238 PM CDT TUE JUN 9 2009 TXZ080-081-092045- BIG BEND AREA-MARFA PLATEAU- 238 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY ALONG THE PRESIDIO COUNTY LINE AT 238 PM CDT...MOVING NORTHEAST AT 25 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Local storm report, Jun 9, 3:47 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
347 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 1 E ALPINE 30.36N 103.65W
06/09/2009 E0.88 INCH BREWSTER TX PUBLIC
NICKEL SIZE HAIL REPORTED 1 MILE EAST OF ALPINE.
&&
CHRIS.DANIELSLocal storm report, Jun 9, 4:03 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 8 SSE ALPINE 30.26N 103.61W
06/09/2009 E0.88 INCH BREWSTER TX TRAINED SPOTTER
PENNY TO NICKEL SIZE HAIL 8 SSE OF ALPINE.
&&
CHRIS.DANIELSSpecial weather statement, Jun 9, 4:49 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 449 PM CDT TUE JUN 9 2009 TXZ075-092215- PECOS- 449 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY. AT 446 PM CDT....A THUNDERSTORM WITH SMALL HAIL UP TO THE SIZE OF MARBLES AND GUSTY WINDS NEAR 50 MPH WAS LOCATED OVER SOUTH CENTRAL PECOS COUNTY ALONG US 385 ABOUT 25 MILES SOUTH OF FORT STOCKTON ...MOVING NORTHEAST AT 30 MPH. PEOPLE IN CENTRAL PECOS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 9, 6:26 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT TUE JUN 9 2009 TXZ061-062-100000- ECTOR-MIDLAND- 626 PM CDT TUE JUN 9 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN ECTOR AND MIDLAND COUNTIES. STRONG WINDS TO 55 MPH ARE MOVING ACROSS MIDLAND AND ODESSA. THESE WINDS ARE OUTFLOW FROM SHOWERS AND THUNDERSTORMS SOUTHEAST OF THE TWO CITIES. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:40 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 50 min |
| Jun 10, 3:21 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 54 min |
| Jun 10, 3:48 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 57 min |
| Jun 10, 4:34 AM CDT | Areal Flood Advisory | MAF | Brewster, Presidio | 3 hr |
| Jun 10, 4:43 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis | 62 min |
| Jun 10, 4:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| Jun 10, 6:08 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 41 min |
| Jun 10, 6:11 AM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 31 min |
| Jun 10, 6:35 AM CDT | Severe Thunderstorm Warning | MAF | Winkler | 55 min |
| Jun 10, 8:44 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 46 min |
| Jun 10, 10:57 AM CDT | Areal Flood Advisory | MAF | Presidio | 78 min |
| Jun 10, 12:37 PM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 53 min |
| Jun 10, 1:10 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 65 min |
| Jun 10, 1:29 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 46 min |
| Jun 10, 1:56 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 64 min |
| Jun 10, 2:06 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 54 min |
| Jun 10, 2:20 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 22 min |
| Jun 10, 2:27 PM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jun 10, 2:51 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 54 min |
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Jun 10, 3:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Jun 10, 7:39 AM CDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 66 min |
| Jun 10, 8:48 AM CDT | Flash Flood Warning | MAF | Lea | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.